MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451514H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a tempo 5 vertebral (vert) guidewire broke, as the catheter was externally withdrawn for left internal carotid angiography and two thirds of the catheter remained in the aorta.An unknown 10f vascular sheath was inserted in the right inguinal region, and an unknown 6f vascular sheath was inserted under local anesthesia in the left groin by puncturing the left aorta.The use of an unknown stiff guidewire, a pigtail catheter, and a non-cordis catheter was ineffective in pulling down the catheter.The distal end of the catheter was captured by introducing a recovery catheter and a gooseneck catcher through the right vascular sheath and pulled into the recovery catheter.After successful capture, the catheter and catcher were withdrawn and vascularized.If the catheter had not been removed in time, the patient might have needed to be transferred to the hospital for surgical removal, which would have prolonged the patient's recovery time and raise the risk of complications such as arterial dissection.The patient had undergone cerebral angiography in the catheterization laboratory due to cerebral stenosis.The patient had significant vascular tortuosity and severe stenosis of the basilar artery.The hospital reported it as an adverse event to the china nmpa directly.Please upgrade this case to ae.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the body shaft of a tempo 5 vertebral (vert) guidewire broke (separated), as the catheter was externally withdrawn from the left internal carotid angiography and two thirds of the catheter remained in the aorta.Another unknown catheter was used to complete the procedure.An unknown 10f vascular sheath was inserted in the right inguinal region, and an unknown 6f vascular sheath was inserted under local anesthesia in the left groin by puncturing the left aorta.The use of an unknown stiff guidewire, a pigtail catheter, and a non-cordis catheter was ineffective in pulling down the catheter.The distal end of the catheter was captured by introducing a recovery catheter and a gooseneck catcher through the right vascular sheath and pulled into the recovery catheter.After successful capture, the catheter and catcher were withdrawn and vascularized.If the catheter had not been removed in time, the patient might have needed to be transferred to the hospital for surgical removal, which would have prolonged the patient's recovery time and raise the risk of complications such as arterial dissection.The patient had undergone cerebral angiography in the catheterization laboratory due to cerebral stenosis.The patient had significant vascular tortuosity and severe stenosis of the basilar artery.The cerebrovascular lesion was calcified.There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no resistance/friction experienced during any part of the procedure nor resistance met while advancing the device.There was no excessive torquing required.The tip was visible on fluoroscopy throughout the procedure.The device was not re-sterilized.A unit of ¿cath tempo 5f ver 135° 100cm¿ was received for analysis.During visual inspection, the body/shaft was found separated from the proximal portion of the unit.Outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis presented evidence of complete body section separation where material elongation patterns and evidence of scratch marks were observed across the separation border.The reported ¿catheter (body/shaft) - separated¿ was confirmed since this condition was present on the device.The material elongation patterns, and evidence of scratch marks are commonly caused by an exposure to an excessive tensile force and/or interaction with sharp edges.Procedural/handling factors, which led to the application of excessive force, may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, and specifically the 4f (1.35 mm) infiniti® pigtail catheters: 1.Straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.2.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18245560
Report Number9616099-2023-06649
Device Sequence Number7116233
Product Code DQO
UDI-Device Identifier10705032008464
UDI-Public(01)10705032008464(17)250331(10)18105223
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number451514H0
Device Lot Number18105223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/08/2023
03/06/2024
08/14/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/08/2023
03/08/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 10F VASCULAR SHEATH; UNK 6F VASCULAR SHEATH; UNK GOOSENECK CATCHER; UNK GUIDEWIRE; UNK PIGTAIL CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown